Discussions that mention prednisone

Allergies board


As I wrote previously I had anaphylaxis to Ceftin last week and went to the ER. I was given prednisone for 4 days following and my rash/hives went away. Over the last few days the rash has come back and is spreading. I am going to see the allergist tomorrow, but I'm just wondering if any one else here has had continuing reactions to a drug that you finished taking over a week ago? I am worrying and I don't want to have to take the prednisone for too long. Any thoughts would be greatly appreciated.

Thanks,
Jen
Well I went to the allergist this morning. He said I am still reacting to the ceftin. They gave me some shots in the office and now I am back on the prednisone. The rash has climbed up onto my face, so I really hope the prednisone takes care of it. I feel rotten and I'm hoping this will go away. Any others with similar experiences? I feel like a real phenomenon right now.

Thanks,
Jen
Hi Sannah,

Thanks for your post. I have heard of Stevens-Johnson Syndrome. My rash looks a little different (not as severe as SJS). My rash looks similar to hives only the eruptions are smaller than usual. It spread from my chest down to my belly and up onto my chin and it itches quite a bit.

The allergist put me back on the prednisone today (they injected some) and I will be taking pills for another week. It is helping quite a bit and the rash is already going away. SJS looks like a pretty bad deal. I am glad that this hasn't turned into something like that, although the anaphylaxis probably isn't so great either.

Take care,
Jen
I hope this round of prednisone helps you out. It can take along time for a reaction to get out of your system. Sometimes the 2nd reaction can be worse than the initial reaction.
I'm doing much better. I'm still on the Prednisone, rash is gone now and allergies are way better. I will be going to the allergist again this week for allergy testing. I am a bit nervous about this, but hopefully it will be helpful for me in the long run. I have added Ceftin to my allergy list on my MedicAlert bracelet. Hopefully things will be Ok after I finish up the Prednisone tomorrow. It has been a rough few weeks.

Thanks for reading.

-Jen
[QUOTE=JenD&K;2797703]...any one else here has had continuing reactions to a drug that you finished taking over a week ago?...

Hi Jen

I had an allergic/hive reaction which started on my arms/legs and spread to the rest of me, with my face being the last part to break out. Initially it was diagnosed as poison ivy, since I'd never had hives before and didn't know what they were like. They put me on a 10 pack of prednisone. (That is a high dosage for a few days, followed by a reduction in the strength of the prednisoe to wean you off gradually.) It worked initially, but by the 4th day when the dose started to taper off, my hives came back. Eventually I had to take 80MG of prednisone and taper off over the course of a month. The hives were completely gone after that.

Basically, the short dose of the prednisone you took was not enough to completely stop the allergic reaction. Hang in there with your doctor.